Clozapine-induced hypersensitivity myocarditis presenting as sudden cardiac death
Keywords:Clozapine, Hypersensitivity, Myocarditis, Death, Sudden, Cardiac
AbstractHypersensitivity myocarditis is a rare but serious adverse effect of clozapine, a commonly used psychiatric drug. We report the case of sudden cardiac death from clozapine-induced hypersensitivity myocarditis diagnosed at autopsy. A 54-year-old Caucasian male on clozapine therapy for bipolar disorder presented with a sudden onset of shortness of breath. Laboratory studies were significant for elevated N-terminal prohormone of brain natriuretic peptide. During his hospital stay, the patient died of sudden cardiac arrest from ventricular tachycardia. The autopsy revealed hypersensitivity myocarditis, which usually occurs in the first 4 weeks after the initiation of clozapine. A 4-week monitoring protocol, including laboratory assessment of troponin and C-reactive protein, may assist in the early diagnosis of this potentially fatal condition
How to Cite
Copyright and publishing license
Authors retain copyright granting the journal right of first publication with the work simultaneously licensed under the Creative Commons Attribution Non-Commercial License.
Autopsy and Case Reports accepted articles are published under the Creative Commons Attribution Non-Commercial License. Under this License, the authors agree to have the CC-BY-NC license applied to their work, which retains the author's ownership of the copyright for their article and permits unrestricted non-commercial use, distribution, and reproduction in any medium provided the original authors and source are properly cited. This facilitates freedom in re-use and also ensures that the journal's content can be mined without barriers for the needs of research.